MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-35 XEO 7/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG PASSEO-35 XEO 7/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 428790
Medical Device Problem Codes Fracture (1260); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A passeo-35 xeo was selected for a venous recanalization procedure.The device ruptured, leaving parts of it (including the tip, a section of the catheter, and the balloon) inside the patient's vein.A second puncture was necessary to retrieve the remaining part, which extended the duration of the procedure and the patient's anesthesia.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The hospital was contacted several times for further information regarding the complaint event but unfortunately was unresponsive.The product was returned fractured into at least two parts.The proximal shaft fragment and the distal balloon fragments were returned, the distal x-ray marker was not returned.Dried contrast medium and blood residue was observed on and in the fragments.All of the fracture sites of the fragments are severely deformed (i.E., elongated and constricted), indicating application of a high tensile force.The introducer sheath used in the intervention was not returned.The balloon has burst transversally.Microscopic inspection of the balloon surface revealed scratches in close vicinity of the tear which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the complaint product was manufactured according to specifications and successfully passed all in-process inspections as well as the final inspection.In addition to visual inspections each device is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause for the complaint event is most likely related to the handling during the intervention.The device fracture is most likely related to a tensile overload during withdrawal despite feeling resistance.The balloon burst is most likely related to the patient's anatomy.It should be noted that the ifu instructs the user to exercise care during handling to reduce the possibility of accidental breakage, bending or kinking of the catheter shaft.Further, the ifu instructs the user to pull out the dilatation catheter and the introducer together in case of difficulties.In addition, it should be noted that the passeo-35 xeo is indicated to dilate stenosis in the iliac, femoral, popliteal and infrapopliteal arteries and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.

Brand Name
PASSEO-35 XEO 7/40/90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key22735208
Report Number8043892-2025-07251
Device Sequence Number15729377
Product Code LIT
UDI-Device Identifier07640130451612
UDI-Public(01)07640130451612(17)280318(10)03250012
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K222065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number428790
Device Lot Number03250012
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown